Tired and having a fever normal after a few weeks on Big 3 for MAC?

Posted by joanden @joanden, Sun, Mar 29 4:23pm

I started the 3 meds 2 weeks ago (staggered start) with a great deal of worry about the side effects I had read about. But I was fine. No side bad side effects. But 2 weeks in Im starting to have a fever and and feeling tired. Do these side effects typically start a few weeks after starting the meds?

@joanden Tired, yes – the heavy load of antibiotics can make you feel quite tired. Fever, I'm not so sure – what about anyone else? Is this a side effect of any of the Big 3? I already had a fever at the beginning of my therapy and it gradually subsided after about a month. Also, as the therapy progressed, I had increasing gastro symptoms – be sure you are eating food with good live cultures, and/or taking a good probiotic to keep your intestinal flora replenished. Also, although theses are strange and stressful times, be sure to line up opthalmology and audio appointments to be sure the drugs are not causing eye or hearing problems. Did your physician have you get baseline checks done before you started?
Sue

REPLY
@sueinmn

@joanden Tired, yes – the heavy load of antibiotics can make you feel quite tired. Fever, I'm not so sure – what about anyone else? Is this a side effect of any of the Big 3? I already had a fever at the beginning of my therapy and it gradually subsided after about a month. Also, as the therapy progressed, I had increasing gastro symptoms – be sure you are eating food with good live cultures, and/or taking a good probiotic to keep your intestinal flora replenished. Also, although theses are strange and stressful times, be sure to line up opthalmology and audio appointments to be sure the drugs are not causing eye or hearing problems. Did your physician have you get baseline checks done before you started?
Sue

Jump to this post

Sue, I get fevers and flu like symptoms from both ethambutol and Rifampin but especially from Rifampin. I have had the ethambutol dose lessened by 300 mg. irene5

REPLY

@joanden I started with side effects within a week of adding ethambutol to the azithromycin. Some people are fortunate to have minimal side effects. Exhaustion is part of the equation. Even if you don’t want to or seemingly don’t have an ounce of energy left, try to give yourself a pep talk, and at least take a short walk even if it’s only around the house. Then, the next day do a few more steps and so on to build up your strength. Sending you a hug. irene5

REPLY

@joanden The big 3 made me really tired and have an upset stomach (ended up on Omeprasole) I just rested when I needed to and tried to walk when I was a bit better, I did get mild temperature but not sure if it was the meds, menopause or MAC, the tiredness improved after some time. All the best Heather

REPLY
@heathert

@joanden The big 3 made me really tired and have an upset stomach (ended up on Omeprasole) I just rested when I needed to and tried to walk when I was a bit better, I did get mild temperature but not sure if it was the meds, menopause or MAC, the tiredness improved after some time. All the best Heather

Jump to this post

@heathert Hello Heather! How are you doing? What are you doing with yourself during this corona crisis?

REPLY

@windwalker Lara(daughter) and I went craft shopping before the lockdown here so are doing crafts, ordering online shopping for groceries, keeping in touch with friends and family, Renee(older daughter) got married in Feb and we have 991 photos to go through, so far so good. Renee just got a wee puppy, we cant go visit it 🙁 but get lots of photos and chats. What about you Terry, how are you keeping busy.

REPLY

@joanden I had fever with Rifampin- ended up having to stop taking it…

REPLY

Sorry to hear that. I haven't had any issues thus far and hopefully I won't. Keep safe !

REPLY
Please login or register to post a reply.